Request Call Back

Contact Us

Case Review Form
*    Denotes required field.

Describe accident or indicate name of drug or device

   * First Name 

   * Last Name 

   * Email 

Phone 

   * Please describe your case:

What injury have you suffered?

For verification purposes, please answer the below question:
+
=

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Hepatitis C Drug Incivek (telaprevir) Can Lead to Deadly Skin Reaction, Stevens-Johnson Syndrome When Used with Certain Medications

Hepatitis C Drug Incivek (telaprevir) Can Lead to Deadly Skin Reaction, Stevens-Johnson Syndrome When Used with Certain Medications

Hepatitis C Drug Incivek (telaprevir) Can Lead to Deadly Skin Reaction, Stevens-Johnson Syndrome When Used with Certain Medications

Hepatitis C Drug Incivek (telaprevir) Can Lead to Deadly Skin Reaction, Stevens-Johnson Syndrome When Used with Certain Medications


Incivek (telaprevir), a drug used to treat Hepatitis C, can cause a potentially fatal skin reaction known as Stevens-Johnson Syndrome when taken in combination with other medications. In fact, the U.S. Food and Drug Administration (FDA) has added its most serious warning label to Incivek because of this risk. Incivek is manufactured by Vertex Pharmaceuticals; although skin rashes are already a known side effect of this drug, new data showed that the reaction was much more severe, even deadly, in some patients.



FDA Warns about Risk of Stevens-Johnson Syndrome
when taking Incivek

On December 19, 2012, the U.S. Food and Drug Administration (FDA) issued a Drug Safety Communication stating that it had received some reports of serious, sometimes fatal, skin reactions among patients taking Incivek in combination with peginterferon alfa and ribavirin (an Incivek combination treatment). The agency said that some patients died when they kept taking the Incivek combination treatment after developing a worsening rash and systemic symptoms (symptoms that affect the whole body). The FDA added a black box warning to the Incivek drug label stating that combination treatment should be stopped immediately if the patient experiences a rash with systemic symptoms or a worsening severe rash. Black box warnings are the most serious types of warning labels available.

Stevens-Johnson Syndrome (SJS) is a rare but serious skin reaction that occurs as a result of a medication or infection. It often starts off with flu-like symptoms and then progresses to a rash that spreads and blisters. Eventually, the top layer of the skin dies and sheds if not treated. SJS is considered a medical emergency and requires immediate hospitalization. According to the Mayo Clinic, the signs of SJS include:

  • Facial swelling
  • Tongue swelling
  • Hives
  • Skin pain
  • A red or purple skin rash that spreads within hours to days
  • Blisters on the skin and mucous membranes, especially in the mouth, nose and eyes
  • Shedding (sloughing) of the skin

Before the onset of the rash, patients with SJS may experience flu-like symptoms such as:

  • Fever
  • Sore throat
  • Cough
  • Burning eyes

Help for those Suffering from Stevens-Johnson Syndrome After Taking Incivek

If you or a loved one suffered from Stevens-Johnson Syndrome after taking Incivek, you may have valuable legal rights. To find out more, please fill out our online form to the right or call us at 1-800-YOURLAWYER (1-800-968-7529).



 

Hepatitis C Drug Incivek (telaprevir) Can Lead to Deadly Skin Reaction, Stevens-Johnson Syndrome When Used with Certain MedicationsRSS Feed
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo